Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 13, 2018, 9:43 AM CDT for Dodge County, Fond du Lac County, Washington County, Wisconsin. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 9:43 AM CDT (14:43 UTC)
- Expired
- Apr 13, 2018, 10:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dodge County, WI, Fond du Lac County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:43 AM CDT | HAIL 1 | Horicon, WI | QUARTER SIZED HAIL FOR 2 MINUTES, THEN PEA SIZED FOR AN ADDITIONAL 5 MINUTES. |
| Apr 13, 9:45 AM CDT | HAIL 0.75 | 1 Nw Horicon, WI | 2 MIN DURATION. GROUND IS COVERED. |
| Apr 13, 9:53 AM CDT | HAIL 0.25 | Theresa, WI | NO NOTICIABLE DAMAGE, MEASURED 1//4 TO 3/8 INCH. |
| Apr 13, 9:55 AM CDT | HAIL 1 | Mayville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WUUS53 KMKX 131443 SVRMKX WIC027-039-131-131515- /O.NEW.KMKX.SV.W.0003.180413T1443Z-180413T1515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Milwaukee/Sullivan WI 943 AM CDT FRI APR 13 2018 The National Weather Service in Milwaukee/Sullivan has issued a * Severe Thunderstorm Warning for... Southern Fond du Lac County in east central Wisconsin... Northwestern Washington County in southeastern Wisconsin... Northeastern Dodge County in southeastern Wisconsin... * Until 1015 AM CDT. * At 943 AM CDT, a severe thunderstorm was located near Mayville, moving east at 60 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Waupun, Mayville, Kewaskum, Horicon, Lomira, Campbellsport, Theresa, Burnett, Ashford, Byron, Eden, Brownsville, Wayne, Kekoskee, Atwater, Oak Center, Dundee, Waucousta, Knowles and Minnesota Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4374 8816 4349 8816 4340 8868 4363 8880 TIME...MOT...LOC 1443Z 256DEG 54KT 4353 8864 HAIL...1.00IN WIND...<50MPH $$ BSH
4 follow-up statements
279 WWUS53 KMKX 131450 SVSMKX Severe Weather Statement National Weather Service Milwaukee/Sullivan WI 950 AM CDT FRI APR 13 2018 WIC027-039-131-131515- /O.CON.KMKX.SV.W.0003.000000T0000Z-180413T1515Z/ Fond du Lac WI-Washington WI-Dodge WI- 950 AM CDT FRI APR 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR SOUTHEASTERN FOND DU LAC...NORTHWESTERN WASHINGTON AND NORTHEASTERN DODGE COUNTIES... At 950 AM CDT, a severe thunderstorm was located over Lomira, or near Mayville, moving east at 60 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Mayville, Kewaskum, Lomira, Campbellsport, Theresa, Ashford, Byron, Eden, Brownsville, Wayne, Kekoskee, Oak Center, Dundee, Waucousta, Knowles, New Fane and Kohlsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4374 8816 4349 8816 4343 8853 4365 8866 TIME...MOT...LOC 1450Z 256DEG 54KT 4356 8848 HAIL...1.00IN WIND...<50MPH $$ BSH
046
WWUS53 KMKX 131456
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
956 AM CDT FRI APR 13 2018
WIC027-131506-
/O.CAN.KMKX.SV.W.0003.000000T0000Z-180413T1515Z/
Dodge WI-
956 AM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DODGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4374 8816 4349 8816 4345 8840 4363 8840
4363 8850 4367 8852
TIME...MOT...LOC 1456Z 256DEG 54KT 4358 8836
$$
WIC039-131-131515-
/O.CON.KMKX.SV.W.0003.000000T0000Z-180413T1515Z/
Fond du Lac WI-Washington WI-
956 AM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHEASTERN FOND DU LAC AND NORTHWESTERN WASHINGTON COUNTIES...
At 956 AM CDT, a severe thunderstorm was located near Campbellsport,
or 7 miles northwest of Kewaskum, moving east at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Kewaskum, Campbellsport, Ashford, Byron, Eden, Wayne, New Fane,
Dundee, Waucousta and Kohlsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4374 8816 4349 8816 4345 8840 4363 8840
4363 8850 4367 8852
TIME...MOT...LOC 1456Z 256DEG 54KT 4358 8836
HAIL...1.00IN
WIND...<50MPH
$$
BSH942 WWUS53 KMKX 131502 SVSMKX Severe Weather Statement National Weather Service Milwaukee/Sullivan WI 1002 AM CDT FRI APR 13 2018 WIC039-131-131515- /O.CON.KMKX.SV.W.0003.000000T0000Z-180413T1515Z/ Fond du Lac WI-Washington WI- 1002 AM CDT FRI APR 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR SOUTHEASTERN FOND DU LAC AND NORTH CENTRAL WASHINGTON COUNTIES... At 1002 AM CDT, a severe thunderstorm was located over Campbellsport, or near Kewaskum, moving east at 60 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Kewaskum, Campbellsport, Dundee, Waucousta and New Fane. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4374 8816 4349 8816 4348 8822 4366 8832 TIME...MOT...LOC 1502Z 256DEG 54KT 4360 8823 HAIL...1.00IN WIND...<50MPH $$ BSH
285
WWUS53 KMKX 131509
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1009 AM CDT FRI APR 13 2018
WIC039-131-131517-
/O.EXP.KMKX.SV.W.0003.000000T0000Z-180413T1515Z/
Fond du Lac WI-Washington WI-
1009 AM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOND DU LAC AND
NORTH CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT 1015 AM CDT...
The storm which prompted the warning has moved out of Fond du Lac
county and is moving out of Washington county. Therefore, the
warning will be allowed to expire.
LAT...LON 4374 8816 4349 8816 4348 8822 4366 8832
TIME...MOT...LOC 1507Z 256DEG 54KT 4362 8813
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:44 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 13, 6:44 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
644 AM CDT Fri Apr 13 2018
.UPDATE...The showers and sct tstorms will re-develop later this
morning as 850 mb warm, moist advection and frontogenesis
increases over the area.
&&
.AVIATION(12Z TAFS)...Periodic rain showers and isolated tstorms
will occur today and tonight. Freezing rain may occur Sat AM
toward central WI. Low stratus of 600-1500 feet will develop
through this morning. The cigs will then stay below 1 kft this
afternoon into Sat. MVFR Vsbys will develop later this morning as
the low levels saturate, and continue into Sat with Vsbys going to
2SM at times. Brisk nely winds today will become stronger tonight
and Sat. Nely winds will gust to 30 to 40 kts.
&&
.PREV DISCUSSION... (Issued 347 AM CDT Fri Apr 13 2018)
AVIATION(09Z TAFS)...Periodic rain showers and isolated tstorms
will occur today and tonight. Freezing rain may occur Sat AM
toward central WI. Low stratus of 600-1500 feet will develop
through this morning. The cigs will then stay below 1 kft this
afternoon into Sat. MVFR Vsbys will develop later this morning as
the low levels saturate, and continue into Sat with Vsbys going to
2SM at times. Brisk nely winds today will become stronger tonight
and Sat. Nely winds will gust to 30 to 40 kts.
MARINE...A Small Craft Advisory is in effect today with a Gale
Warning going into effect for tonight and Saturday. Strong low
pressure will slowly track from the central Great Plains to the
lower Great Lakes through Monday. Thus high winds and large wave
heights are expected. More specifically, brisk northeast winds
and building waves will begin today. Winds will then become gales
for tonight and Saturday while waves become large. The brisk
northerly winds and high waves will then last into Monday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from Saturday morning through Sunday evening
for WIZ046-047-051-052-056>059.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ643>646.
Gale Warning from 7 PM this evening to 7 PM CDT Saturday for
LMZ643>646.
&&
Update...Gehring
Today/Tonight and Aviation/Marine...99
Saturday THROUGH Thursday...99Hazardous weather outlook, Apr 13, 3:35 AM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 335 AM CDT Fri Apr 13 2018 WIZ046-047-051-052-056>060-062>072-140845- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 335 AM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms today and tonight. Some freezing rain is possible late tonight well north of Madison. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Winter Storm Watch has been posted for areas well north and northwest of Milwaukee and Madison for Saturday through Sunday evening. There is the potential for freezing rain over a quarter of an inch within the watch area along with 2 to 4 inches of snow. A long duration rainfall is setting up for this weekend. Total rainfall could be between 2 and 3 inches. This will cause some rivers to rise and potentially approach flood stage later in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-140845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 335 AM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight There is a slight chance for thunderstorms. A small craft advisory is in effect today until 7 pm for increasing northeast winds and building waves. A Gale Warning goes into effect at 7 pm this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The gale warning continues through 7 pm Saturday evening for strong northeast winds and very large waves. Collar www.weather.gov/mkx
In the hours before
Local storm report, Apr 13, 9:05 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 AM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL BARABOO 43.47N 89.75W
04/13/2018 M1.00 INCH SAUK WI PUBLIC
VIA TWITTER.
&&
HALBACHLocal storm report, Apr 13, 9:15 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 AM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HAIL 3 N MERRIMAC 43.42N 89.63W
04/13/2018 M1.75 INCH SAUK WI PUBLIC
DEVIL'S HEAD SKI RESORT.
&&
HALBACHSpecial weather statement, Apr 13, 9:22 AM CDT, 21 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 922 AM CDT FRI APR 13 2018 WIZ058-131500- Dodge- 922 AM CDT FRI APR 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DODGE COUNTY... At 921 AM CDT, a strong thunderstorm was located near Fall River, or 7 miles northwest of Columbus, moving east at 65 mph. Nickel size hail is possible with this storm. Locations impacted include... Beaver Dam, Waupun, Mayville, Horicon, Juneau, Lomira, Theresa, Burnett, Fox Lake, Brownsville, Kekoskee, Atwater, Astico, Knowles, South Beaver Dam, Minnesota Junction and Leipsig. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4345 8840 4334 8901 4363 8900 4363 8841 TIME...MOT...LOC 1421Z 252DEG 58KT 4343 8911 BSH
Special weather statement, Apr 13, 9:25 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
925 AM CDT FRI APR 13 2018
WIZ056-057-131515-
Columbia-Sauk-
925 AM CDT FRI APR 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COLUMBIA AND SAUK
COUNTIES...
At 925 AM CDT, a strong thunderstorm was located 7 miles south of
Wonewoc, or 9 miles west of Reedsburg, moving east at 55 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Baraboo, Reedsburg, Wisconsin Dells, Lake Wisconsin, Lake Delton,
West Baraboo, North Freedom, Merrimac, La Valle, Rock Springs,
Loganville, Ironton, Lime Ridge, Devils Lake St Park and Hill Point.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4364 9031 4364 8960 4338 8960 4335 9019
4355 9019 4356 9020 4356 9031
TIME...MOT...LOC 1425Z 261DEG 50KT 4355 9020
BSHLocal storm report, Apr 13, 9:32 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 AM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HAIL 1 NE RIO 43.46N 89.22W
04/13/2018 E1.25 INCH COLUMBIA WI TRAINED SPOTTER
MAINLY 0.75", BUT SOME LARGER TO 1.25".
0910 AM HAIL PORTAGE 43.55N 89.47W
04/13/2018 E0.50 INCH COLUMBIA WI PUBLIC
0851 AM HAIL BARABOO 43.47N 89.74W
04/13/2018 E1.00 INCH SAUK WI PUBLIC
0842 AM HAIL 3 E REEDSBURG 43.53N 89.94W
04/13/2018 M0.88 INCH SAUK WI TRAINED SPOTTER
COMPLETELY COVERING THE GROUND.
&&
HALBACHSpecial weather statement, Apr 13, 9:34 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
934 AM CDT FRI APR 13 2018
WIZ051-052-059-131515-
Sheboygan-Washington-Fond Du Lac-
934 AM CDT FRI APR 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FOND DU LAC...NORTHERN
WASHINGTON AND SOUTHWESTERN SHEBOYGAN COUNTIES...
At 933 AM CDT, a strong thunderstorm was located near Beaver Dam,
moving east at 60 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Fond Du Lac, Waupun, Kewaskum, Campbellsport, Oakfield, Southern Lake
Winnebago, Taycheedah, Ashford, Lamartine, Byron, Alto, Eden, Mount
Calvary, Wayne, St. Cloud, Beechwood, Waucousta, Lagoda, Calvary and
Boltonville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4389 8816 4351 8804 4345 8840 4363 8841
4363 8889 4366 8888
TIME...MOT...LOC 1433Z 258DEG 52KT 4352 8884
BSHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:18 AM CDT | Winter Storm Watch | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk and 2 more | 12 hr |
| Apr 13, 8:16 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 44 min |
| Apr 13, 9:22 AM CDT | Special Weather Statement | MKX | Dodge | 38 min |
| Apr 13, 9:25 AM CDT | Special Weather Statement | MKX | Sauk | 50 min |
| Apr 13, 9:34 AM CDT | Special Weather Statement | MKX | Fond du Lac | 41 min |
| Apr 13, 9:54 AM CDT | Special Weather Statement | MKX | Green Lake | 51 min |
| Apr 13, 9:58 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan, Washington | 36 min |
| Apr 13, 10:22 AM CDT | Special Weather Statement | MKX | Fond du Lac, Green Lake | 53 min |
| Apr 13, 10:24 AM CDT | Special Marine Warning | MKX | 51 min | |
| Apr 13, 10:42 AM CDT | Special Weather Statement | MKX | Sauk | 33 min |
| Apr 13, 11:04 AM CDT | Special Weather Statement | MKX | Sheboygan | 41 min |
| Apr 13, 3:12 PM CDT | Lakeshore Flood Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 43 hr |
| Apr 13, 3:17 PM CDT | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 52 hr |
| Apr 13, 3:20 PM CDT | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.